MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number S1385108D5
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a right upper extremity triple lumen picc was placed.Tip confirmation with sherlock 3cg was unsuccessful due to the patient being in atrial fibrillation.A chest xray was subsequently ordered, which initially demonstrated the picc tip terminating at the cavoatrial junction.The picc had a total catheter length of 43 cm with an external marking of 0 cm.The patient later underwent a ct of the abdomen and pelvis with contrast.A subsequent chest xray revealed malposition of the picc tip.Per the ct department, the study was performed using an injection rate of 4 ml per sec.The provider approved administration of an additional dose of contrast, as it appeared the patient first underwent a routine abdominal pelvic study and then required a true arterial study.The abdominal pelvic ct was injected at 2.5 ml per sec through the picc line, which should not have caused disruption of the catheter.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a malpositioned catheter tip was confirmed but the cause is unknown.Two fluoroscopic images were returned for evaluation.The images were of the front chest coned down to the right upper chest.A right-sided picc was present in both images.In the first image the catheter tip was overlaying the cavoatrial junction while the second image showed the catheter coiled before the costoclavicular junction.It appears that the catheter became malpositioned after initial product placement.However, the exact mechanism that caused the malposition is unknown.Possible contributing factors could include physiological variables or jetting of fluid from the catheter tip during power injection.Spontaneous catheter tip malposition is a potential complication listed in the product ifu.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a malpositioned catheter tip was confirmed but the cause is unknown.Two chest radiographs and an ecg printout were returned for evaluation.The ecg printout appeared unremarkable and noncontributory to the reported malposition.The first image was a fluoroscopic frontal chest image that showed a left-sided picc with the tip overlaying the cavoatrial junction.There were no breaks, kinks, or catheter folding/coiling present in this image.The second image showed the left-sided picc with its tip in the right subclavian vein.The catheter was kinked and folded back upon itself.It appears that the catheter became malpositioned after initial product placement.However, the exact mechanism that caused the malposition is unknown.Possible contributing factors could include physiological variables or jetting of fluid from the catheter tip during power injection.Spontaneous catheter tip malposition is a potential complication listed in the product ifu.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24769426
Report Number3006260740-2026-02253
Device Sequence Number10267997
Product Code LJS
UDI-Device Identifier00801741155178
UDI-Public(01)00801741155178(11)250602(17)260430(10)REKR0294
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberS1385108D5
Device Lot NumberREKR0294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/06/2026
04/23/2026
05/11/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/10/2026
04/30/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown